MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number 26665
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an entrapment on the guidewire occurred.The 40-50% stenosed target lesion was located in the mildly tortuous and moderately calcified left internal carotid artery.An 8x29, 5f, 135cm carotid monorail was advanced to assist in deploying a carotid wallstent.Deployment was successful, but the wallstent catheter was stuck on the distal protection device wire of a non-bsc device and could not removed, thus, was entrapped.The physician attempted to free the catheter by pinning it and advancing the wire, but was unsuccessful.The entire system was taken out together with both devices as one unit.The catheter remained stuck after it was retrieved.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The stent was returned to the manufacturer for analysis deployed from the delivery system.A visual and tactile examination identified no issues with the catheter or delivery system.The non-bsc guidewire that was used together with the carotid monorail was kinked.It was confirmed this stent met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.
 
Event or Problem Description
It was reported that an entrapment on the guidewire occurred.The 40-50% stenosed target lesion was located in the mildly tortuous and moderately calcified left internal carotid artery.An 8x29, 5f, 135cm carotid monorail was advanced to assist in deploying a carotid wallstent.Deployment was successful, but the wallstent catheter was stuck on the distal protection device wire of a non-bsc device and could not removed, thus, was entrapped.The physician attempted to free the catheter by pinning it and advancing the wire, but was unsuccessful.The entire system was taken out together with both devices as one unit.The catheter remained stuck after it was retrieved.The procedure was completed successfully.It was further confirmed that there was resistance encountered during the removal of the stent delivery system over the wire.

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18360737
Report Number2124215-2023-72053
Device Sequence Number20836750
Product Code NIM
UDI-Device Identifier08714729781202
UDI-Public08714729781202
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26665
Device Catalogue Number26665
Device Lot Number0032188276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale